Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 210, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 16, 2009, 3:26 PM CDT for 10 counties in Tennessee. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2009, 3:26 PM CDT (20:26 UTC)
- Expired
- Jun 16, 2009, 4:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cannon County, TN, Clay County, TN, DeKalb County, TN, Jackson County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Smith County, TN, Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 93 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 3:30 PM CDT | TSTM WND DMG | 2 Ne Celina, TN | TREES DOWN AT DALE HOLLOW FISH HATCHERY |
| Jun 16, 3:50 PM CDT | HAIL 0.88 | Byrdstown, TN | 12 INCH TREES DOWN GREENBRIAR COMMUNITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 1:42 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 162026
SVROHX
TNC015-027-041-087-133-137-141-159-177-185-162115-
/O.NEW.KOHX.SV.W.0210.090616T2026Z-090616T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
326 PM CDT TUE JUN 16 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CANNON COUNTY IN MIDDLE TENNESSEE...
EASTERN CLAY COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF CELINA...
DEKALB COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF SMITHVILLE...
JACKSON COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF GAINESBORO...
OVERTON COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF LIVINGSTON...
WESTERN PICKETT COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF BYRDSTOWN...
WESTERN PUTNAM COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF COOKEVILLE...
SOUTHEASTERN SMITH COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN WARREN COUNTY IN MIDDLE TENNESSEE...
WESTERN WHITE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 415 PM CDT
* AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR GAINESBORO...AND
MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES SOUTH OF CELINA BY 335 PM CDT...
LIVINGSTON BY 350 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR CENTRAL TENNESSEE. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING FOR CENTRAL
TENNESSEE.
&&
LAT...LON 3662 8503 3570 8575 3575 8606 3625 8581
3662 8548
TIME...MOT...LOC 2027Z 276DEG 35KT 3643 8559
$$
071 follow-up statement
000
WWUS54 KOHX 162039
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
339 PM CDT TUE JUN 16 2009
TNC015-027-041-087-133-137-141-159-177-185-162115-
/O.CON.KOHX.SV.W.0210.000000T0000Z-090616T2115Z/
WARREN TN-CANNON TN-WHITE TN-DEKALB TN-PUTNAM TN-SMITH TN-JACKSON TN-
OVERTON TN-PICKETT TN-CLAY TN-
339 PM CDT TUE JUN 16 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR EASTERN CLAY...WESTERN PICKETT...OVERTON...JACKSON...SOUTHEASTERN
SMITH...WESTERN PUTNAM...DEKALB...WESTERN WHITE...EASTERN CANNON AND
NORTHWESTERN WARREN COUNTIES...
AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES WEST OF LIVINGSTON...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LIVINGSTON BY 350 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR CENTRAL TENNESSEE. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING FOR CENTRAL
TENNESSEE.
&&
LAT...LON 3662 8503 3570 8575 3575 8606 3625 8581
3662 8548
TIME...MOT...LOC 2039Z 276DEG 35KT 3642 8545
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:20 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 16, 2:20 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 220 PM CDT TUE JUN 16 2009 .DISCUSSION AT 1916Z... WENT AHEAD AND CLEARED THE FAR NW COUNTIES FROM THE WATCH. OTW...LOWERED TEMPS FOR WESTERN AREAS WHERE THE RAIN COOLED AIR/INC CLOUD COVERAGE IS OCCURRING. WILL ISSUE ANOTHER WCN AND UPDATE PRIOR TO THE 4 PM REGULAR ISSUANCE. WILL CONTINUE TO CLEAR COUNTIES WEST OF THE INITIAL BAND OF SVR AS INSTABILITY LEVELS DROP OFF SHARPLY IN THE RAIN COOLED AIR. SOME REDEVELOPMENT MAY OCCUR BUT IT IS UNLIKELY TO BE SEVERE. .UPDATE...FOR 18Z TAFS. && .AVIATION... OVERNIGHT COMPLEX UPSTREAM CONTINUES TO PUSH E-SE. SOUTHERN EXTENT OF SQUALL LINE LIKELY TO CLIP THE NERN CWA...BUT MODELS CONTINUING TO SHOW LITTLE SWARD DEVELOPMENT. FCST PD WILL BE LARGELY VFR CONDITIONS OUTSIDE OF SMALL CHANCE/DURATION OF AFTERNOON TSRA AND/OR LIGHT EARLY MORNING BR EAST. && .PREV DISCUSSION... /ISSUED 1104 AM CDT TUE JUN 16 2009/ DISCUSSION... UPDATED ZONES TO REFLECT THE SVR TSTM WATCH FOR OUR NW COUNTIES. I ALSO INCREASED POPS TO 60 PERCENT FOR THE WATCH AREA. AS AIRMASS OVER MIDDLE TN BECOMES INCREASINGLY UNSTABLE...COMPLEX TO OUR WEST WILL BE ABLE TO SUSTAIN SOME OF ITS STRENGTH AS IT PUSHES EAST. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jun 16, 5:31 AM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 531 AM CDT TUE JUN 16 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-171030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 531 AM CDT TUE JUN 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A LARGE AREA OF THUNDERSTORMS OVER THE MID MISSISSIPPI TO LOWER OHIO VALLEYS WILL POSSIBLY MOVE SOUTHEAST INTO MIDDLE TENNESSEE LATER TODAY AND TONIGHT. IF SO...THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY...MAINLY OVER THE NORTHEAST HALF OF THE MID STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. 17/MAG
In the hours before
Local storm report, Jun 16, 2:55 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
255 PM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
06/16/2009 DAVIDSON TN EMERGENCY MNGR
LARGE TREES DOWN IN DONELSON, GOODLIN DR
&&
TROUTMANLocal storm report, Jun 16, 2:56 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
256 PM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
06/16/2009 DAVIDSON TN EMERGENCY MNGR
TREES DOWN IN JOELTON AREA, ROADS BLOCKED
&&
TROUTMANLocal storm report, Jun 16, 3:03 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
303 PM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FUNNEL CLOUD 8 N MURFREESBORO 35.97N 86.39W
06/16/2009 RUTHERFORD TN TRAINED SPOTTER
FUNNEL CLOUD NEAR WALTER HILL
&&
TROUTMANLocal storm report, Jun 16, 3:11 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
311 PM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
06/16/2009 DAVIDSON TN TRAINED SPOTTER
LIMBS AND SMALL TREES DOWN NEAR HIGHLAND VIEW DR IN
HERMITAGE.
&&
TROUTMANLocal storm report, Jun 16, 3:15 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
315 PM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND DMG 2 NW MOUNT JULIET 36.23N 86.55W
06/16/2009 WILSON TN PUBLIC
TREES DOWN 13018 LEBANON ROAD
&&
STEIGERWALDTLocal storm report, Jun 16, 3:17 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
317 PM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL SMYRNA 35.98N 86.52W
06/16/2009 E1.75 INCH RUTHERFORD TN PUBLIC
WINDS EST 40 MPH GUSTS TO 60
&&
TROUTMANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:40 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 50 min |
| Jun 16, 1:03 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 42 min |
| Jun 16, 1:14 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Dickson, Houston, Humphreys | 46 min |
| Jun 16, 1:24 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Humphreys, Montgomery, Robertson | 51 min |
| Jun 16, 1:43 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 47 min |
| Jun 16, 1:50 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner, Williamson | 40 min |
| Jun 16, 2:11 PM CDT | Tornado Warning | OHX | Davidson | 34 min |
| Jun 16, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Rutherford, Sumner, Williamson, Wilson | 46 min |
| Jun 16, 2:17 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 43 min |
| Jun 16, 2:33 PM CDT | Tornado Warning | OHX | Davidson, Rutherford, Sumner, Wilson | 30 min |
| Jun 16, 2:38 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Rutherford, Smith, Sumner, Trousdale, Wilson | 37 min |
| Jun 16, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford, Williamson | 44 min |
| Jun 16, 3:02 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Clay, DeKalb, Jackson, Macon, Rutherford and 3 more | 43 min |
| Jun 16, 3:19 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 26 min |
| Jun 16, 3:47 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam | 43 min |
| Jun 16, 4:07 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Putnam, Van Buren, White | 38 min |
| Jun 16, 4:21 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam | 24 min |
| Jun 16, 4:47 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Van Buren, White | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.